Alert archive / Missouri / Flash Flood Warnings in 2015

Flash Flood Warning 41, NWS Paducah, KY

July 23, 2015New Madrid County, Stoddard County, Missouri

NWS Paducah, KY issued this flash flood warning at Jul 23, 2015, 3:04 AM CDT for New Madrid County, Stoddard County, Missouri. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 23, 2015, 3:04 AM CDT (08:04 UTC)
Expired
Jul 23, 2015, 5:30 AM CDT
In force
2 hr
Issued by
NWS Paducah, KY
Area
Storm-based polygon
Flood severity
None

Counties New Madrid County, MO, Stoddard County, MO

The radar

The Paducah radar (KPAH), 99 km from the middle of the area, began a volume at 08:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KBYH), launched 00:00Z, 8.1 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2015-07-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1858 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2015-07-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 102 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1858 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
946 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
102 m²/s²
0-3 km storm-relative helicity
182 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

434 
WGUS53 KPAH 230804
FFWPAH
MOC143-207-231030-
/O.NEW.KPAH.FF.W.0041.150723T0804Z-150723T1030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
304 AM CDT THU JUL 23 2015

THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NEW MADRID COUNTY IN SOUTHEASTERN MISSOURI...
  SOUTHERN STODDARD COUNTY IN SOUTHEASTERN MISSOURI...

* UNTIL 530 AM CDT
    
* AT 304 AM CDT...DOPPLER RADAR INDICATED REPEAT THUNDERSTORMS 
  PRODUCING HEAVY RAIN ACROSS THE WARNED AREA. FLASH FLOODING IS 
  EXPECTED TO BEGIN SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  SIKESTON...DEXTER...PORTAGEVILLE...NEW MADRID...BERNIE...
  LILBOURN...CLARKTON...GIDEON...MOREHOUSE...PARMA...MATTHEWS...
  MARSTON...ESSEX...HOWARDVILLE...RISCO...CANALOU...DUDLEY...
  FARRENBURG...BAKER AND TALLAPOOSA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

&&

LAT...LON 3640 8959 3640 8967 3643 8972 3639 8975
      3639 8997 3663 8996 3663 9015 3670 9014
      3685 9021 3687 8952 3663 8933 3662 8938
      3650 8941 3646 8946 3647 8949 3656 8947
      3658 8955 3657 8957 3635 8952 3634 8954

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Jul 23, 1:23 AM CDT, 1 hour 41 minutes earlier.

Area forecast discussion, Jul 23, 1:23 AM CDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
123 AM CDT THU JUL 23 2015

.SHORT TERM...(TODAY THROUGH SATURDAY NIGHT)
ISSUED AT 1243 AM CDT THU JUL 23 2015

MODELS CONTINUE TO DEPICT AT LEAST SCATTERED CONVECTIVE ELEMENTS
ALONG/IN VICINITY OF WARM FRONTAL BOUNDARY DRAPED ACROSS SOUTHERN
FA. SOME OVERRUNNING/UPGLIDE NOTED INTO SEMO IN PARTICULAR...WITH
STILL HIGH PW'S AND EFFICIENT RAIN PRODUCERS. WILL WATCH THAT AREA
IN PARTICULAR...ESP AS RIPPLE/UPPER WAVE MIGRATES ACROSS LOWER
OHIO VALLEY. AS THIS OCCURS...WE SHOULD SEE PCPN AXIS SHIFT
SOUTH/EAST THRU THE DAY. THEN...HIGH PRESSURE TO OUR NORTHEAST
WILL MORE EARNESTLY PUMP IN SOME DRIER AIR. UNTIL THEN...PCPN
CHANCES WILL LINGER.

ONE MORE DAY OF BELOW CLIMO TEMPS/DEW POINTS TODAY...BEFORE
TRANSITION BACK TO LATE JULY CLIMO BEGINS TMRW AND PICKS UP STEAM
HEADING INTO WEEKEND. WE'LL SEE REMAINS OF 80S/60S RETURN TO
90S/70S WITH NUDGE UPWARDS IN HUMIDITY AS WELL.

.LONG TERM...(SUNDAY THROUGH WEDNESDAY)
ISSUED AT 123 AM CDT THU JUL 23 2015

THE PREDICTED WEATHER PATTERN THROUGH THE EXTENDED IS LARGELY A
CONTINUATION OF THE SAME PATTERN EXPERIENCED OVER THE LAST FEW
WEEKS. AN UPPER LEVEL HIGH WILL REMAIN ANCHORED FROM THE SOUTHERN
PLAINS INTO THE DEEP SOUTH. THE QUAD STATE REGION WILL BE ORIENTED
ALONG THE NORTHERN PERIPHERY OF THE HIGH THROUGH MUCH OF THE PERIOD.
AS A RESULT...WARM AIR ALOFT SHOULD ACT TO KEEP A LID ON SUBSTANTIAL
PRECIPITATION CHANCES.

HOWEVER...AS OBSERVED LATELY...THE SHEAR QUANTITY OF HEAT AND
HUMIDITY WILL BE ENOUGH TO WARRANT A SMALL CHANCE OF SHOWERS AND
THUNDERSTORMS THROUGH THE PERIOD. THIS IS ESPECIALLY TRUE DURING THE
PEAK HEATING HOURS OF THE AFTERNOON AND EARLY EVENING...IN ADDITION
TO WHERE WEAK IMPULSES OF ENERGY ROTATE AROUND THE PERIPHERY OF THE
HIGH. AS A CONSEQUENCE...SLIGHTLY BETTER CHANCES ARE FORECAST ALONG
THE INTERSTATE 64 CORRIDOR...WITH LOWER CHANCES IN CLOSER PROXIMITY
TO THE ARKANSAS AND TENNESSEE BORDERS.

HEAT AND HUMIDITY WILL ALSO PERSIST THROUGH MUCH OF THE PERIOD. HIGH
TEMPERATURES SUNDAY THROUGH TUESDAY WILL RANGE THROUGH THE LOWER
90S. THE HOT TEMPERATURES PAIRED WITH DEW POINTS IN THE LOWER 70S
WILL YIELD PEAK HEAT INDEX READINGS BETWEEN 100 AND 105 EACH DAY...
WITH LOCALLY HIGHER VALUES POSSIBLE.

&&

.AVIATION...
ISSUED AT 1243 AM CDT THU JUL 23 2015

ISOLATED SHOWERS ARE POSSIBLE AT MAINLY AT KCGI/KPAH THROUGH 13Z.
MVFR VSBYS ARE POSSIBLE MAINLY AT KCGI/KPAH BETWEEN 06Z-13Z. VFR
CIGS EXPECTED OVERALL AT ALL TAF SITES XCP WHERE FOG/LOW CLOUDS
DEVELOP/HANG (MAINLY SOUTH)...THEN RESTRICTIONS MAY BE TEMPORARILY
IN EFFECT.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
MO...NONE.
IN...NONE.
KY...NONE.
&&
Hazardous weather outlook, Jul 22, 2:37 PM CDT, 12 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
237 PM CDT WED JUL 22 2015

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-231000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
237 PM CDT WED JUL 22 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED THUNDERSTORMS WILL BE POSSIBLE THROUGH TONIGHT. BRIEF HEAVY
RAINFALL AND LIGHTNING WILL BE THE PRIMARY HAZARDS.

REFER TO THE LATEST RIVER FLOOD WARNINGS AND STATEMENTS FOR
INFORMATION ON RIVER FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

CHANCES OF THUNDERSTORMS ARE FORECAST FOR ALL OR A PORTION OF THE
AREA ALMOST DAILY. LOCALLY HEAVY RAINFALL AND LIGHTNING WILL BE
THE PRIMARY HAZARDS.

HOT AND HUMID CONDITIONS WILL DEVELOP ACROSS THE AREA THIS WEEKEND
ONCE AGAIN...ESPECIALLY ACROSS SOUTHEAST MISSOURI INTO SOUTHERN
ILLINOIS AND FAR WESTERN KENTUCKY.

REFER TO THE LATEST RIVER FLOOD WARNINGS AND STATEMENTS FOR
INFORMATION ON RIVER FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 23, 2:58 AM CDTAreal Flood AdvisoryPAHNew Madrid, Stoddard2 hr
Jul 23, 4:00 AM CDTAreal Flood AdvisoryPAHMississippi, New Madrid3 hr
Jul 23, 6:02 AM CDTAreal Flood AdvisoryPAHBollinger, Mississippi, New Madrid, Scott, Stoddard118 min

Nearby

Flash Flood Warnings in Missouri, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.